Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 32, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Dec 10, 2021, 3:49 AM CST for 4 states. It took effect at Dec 10, 2021, 12:00 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 3:49 AM CST (09:49 UTC)
- In effect from
- Dec 10, 2021, 12:00 PM CST
- Expired
- Dec 11, 2021, 11:06 AM CST
- In force
- 23 hr
- Issued by
- NWS Shreveport, LA
All 40 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
020 WWUS74 KSHV 100949 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 349 AM CST Fri Dec 10 2021 ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-110000- /O.NEW.KSHV.LW.Y.0032.211210T1800Z-211211T0000Z/ Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Minden, Springhill, Mansfield, Stonewall, Logansport, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 349 AM CST Fri Dec 10 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph expected with gusts up to 25 or 30 mph. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution as strong winds can drive rough waves over the side to swamp and sink small craft. && $$ 24
4 follow-up statements
521 WWUS74 KSHV 102051 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 251 PM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-021-OKZ077-111200- /O.EXB.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/ Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Caldwell- McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, Bernice, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia, Idabel, and Broken Bow 251 PM CST Fri Dec 10 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph, eventually becoming northwesterly Saturday morning behind a cold front. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma and south central and southwest Arkansas. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- /O.EXT.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/ Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Minden, Springhill, Mansfield, Stonewall, Logansport, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 251 PM CST Fri Dec 10 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds 15 to 20 mph expected with gusts up to 25 or 30 mph, eventually becoming northwesterly behind a cold front Saturday morning. * WHERE...Portions of northwest Louisiana, southwest Arkansas and east and northeast Texas. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 09
428 WWUS74 KSHV 110005 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 605 PM CST Fri Dec 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-111100- /O.CON.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 605 PM CST Fri Dec 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds 15 to 20 mph expected with gusts up to 25 or 30 mph this evening will become northwesterly behind a cold front on Saturday morning. * WHERE...Portions of northwest Louisiana, southwest Arkansas, southeast Oklahoma, and northeast Texas. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
446 WWUS74 KSHV 111126 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 526 AM CST Sat Dec 11 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-111800- /O.CON.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 526 AM CST Sat Dec 11 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 20 mph expected with gusts up to 25 or 30 mph this morning * WHERE...Much of northern Louisiana, southern Arkansas, eastern Texas and southeast Oklahoma. * WHEN...Until noon CST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 24
860 WWUS74 KSHV 111706 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1106 AM CST Sat Dec 11 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-111815- /O.CAN.KSHV.LW.Y.0032.000000T0000Z-211211T1800Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, Columbia, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 1106 AM CST Sat Dec 11 2021 ...LAKE WIND ADVISORY IS CANCELLED... Wind speeds have generally fallen below Lake Wind Advisory criteria across the area, although a few isolated gusts to around 20 mph will be possible for a couple of more hours. However, wind speeds will continue to gradually diminish. Therefore, the Lake Wind Advisory has been cancelled. $$ 09
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 9, 10:31 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Dec 9, 10:31 PM CST, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1031 PM CST Thu Dec 9 2021 .AVIATION... For the 10/06z TAFs, ceilings are forecast to lower to IFR/LIFR overnight with gradual improvement to MVFR and possibly low VFR on Friday. South to southwest winds 5 to 10 knots tonight to increase to 15 to 20 knots with higher gusts on Friday. Additionally, VCTS conditions expected near 11/00Z and beyond across ELD/MLU/LFK/SHV/TXK as a frontal boundary moves through the region. /05/ && .PREV DISCUSSION... /issued 808 PM CST Thu Dec 9 2021/ UPDATE... Forecast is mainly on track this evening with the exception of patchy fog development across portions of north Louisiana and south-central Arkansas. The thickest fog, near 1/4sm, was observed near El Dorado with higher visibilities elsewhere. Went ahead and sent out a quick update mentioning patchy dense fog wording across portions of the ArkLaMiss with patchy fog wording elsewhere across north Louisiana and southern Arkansas. /05/ PREV DISCUSSION... /issued 318 PM CST Thu Dec 9 2021/ SHORT TERM.../Tonight through Saturday/ Strong southerly flow is allowing a rapid surge of deep layer moisture into the region. Southwesterly flow aloft will continue to amplify as an upper trough currently moving into the Great Basin digs and moves east through the Rockies. At the surface, a low pressure area will continue to organize along a strong cold front and dryline. The tightening pressure gradient will result in strong and gusty south-southwest winds on Friday. A Lake Wind Advisory will likely be needed across much of the area, but I held off issuing headlines for now due to some uncertainty regarding the areal coverage and duration. In addition, isolated to widely scattered showers will be possible tonight and through much of the day Friday in a warm air advection regime as a couple of weak perturbations move across the region in advance of the main upper trough. The strong southerly flow, warm air advection, and compressional warming ahead of the front will likely result in daytime highs near or slightly over 80 degrees F across much of the area. Many locations will be flirting with new record daily high temperatures on Friday. The models are in good agreement that the atmosphere will remain largely capped until Friday night when when the upper trough begins to move across the Plains. There is still some discrepancy among the models in terms of the timing and placement of convection initiation. Most of the high-resolution CAMs suggest most of the development will not occur until midnight Saturday or later and will be confined to areas southeast of a line from Lufkin, to Shreveport, to El Dorado. The FV3 model is somewhat concerning as it suggests two potential rounds of storms: a pre- frontal round of mostly discrete supercells followed by a secondary round of a broken line of convection with the front. Current thinking is the FV3 is too aggressive especially since the surface low, upper trough, and the much better dynamics will be farther northeast of the area where the cap is expected to weaken much earlier. Current thinking is that convective development should occur fairly rapidly across Southwest Arkansas, Northwest Louisiana, and into East Texas before midnight. Convective mode is expected to be more of a broken line of cells. Severe weather will be possible across the southeast half of the forecast area Friday night and into Saturday morning. Damaging winds, large hail, and isolated tornadoes will be possible. There will be a considerable amount of speed shear in place, but model guidance indicates surface winds may veer to the southwest ahead of the front and the convection, which may help to reduce the tornado potential somewhat. The storms should rapidly exit to the southeast by noon Saturday. Winds will become rather gusty out of the northwest after the frontal passage, which will advect most drier and colder air into the region. Falling temperatures are likely through the day Saturday behind the front. CN LONG TERM.../Saturday Night through Thursday/ Seasonably chilly conditions are expected in the Saturday night through Sunday night period, but otherwise confidence is high that the remainder of the long term period will be dominated by above normal temperatures (and a continuation of below normal precipitation). The upper trough axis responsible for the cold frontal passage and associated active regional weather in the short term will be translating east across the region through Saturday night and Sunday with model ensemble consensus very good with regard to an upper ridge building north from The Gulf and into the Deep South by Monday. This regime will basically allow slightly below normal temperatures Saturday night through Sunday night to quickly transition to above average readings as southerly flow builds. Once again, locations roughly along and north of I-20 should again be set up for near to slightly below freezing temperatures at daybreak Sunday, although many locations which have yet to get to freezing this season (e.g., SHV/LFK) will mostly likely still not get there anytime soon considering temps will only be trending upward after Sunday morning. Monday through Thursday temperatures will basically be 10 to 15 degrees above average with lows mainly in the 50s and highs in the 70s. A very weak disturbance brushing the NW portion of the upper ridge may get a few showers going in the Arklatex Monday night, but otherwise significant rain chances will likely hold off until late next work week at the earliest. By that time energy spitting out from considerable troughing in the Southwest CONUS should flatten the SE ridge and manifest in increasing moisture/lift/instability ingredients. Of course the trend over the last 30 to 45 days has been energy cutting off in the Southwest CONUS and inefficiently phasing downstream with the westerlies. If this trend holds serve then some wet signals late next week into early the following weeks may not entirely come to pass - and this will be something to watch over the next handful of days. /50/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 82 53 56 / 10 30 70 10 MLU 66 81 59 63 / 20 40 90 20 DEQ 57 78 44 54 / 10 30 40 0 TXK 64 81 49 55 / 10 40 60 0 ELD 62 79 50 53 / 20 40 70 10 TYR 67 82 49 56 / 0 10 50 0 GGG 66 82 50 56 / 0 10 60 0 LFK 68 82 55 57 / 10 20 80 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09/50
Hazardous weather outlook, Dec 9, 12:52 PM CST, 14 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1252 PM CST Thu Dec 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1252 PM CST Thu Dec 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong storm system will push through the Four State region Friday evening through early Saturday morning. The Storm Prediction Center has issued a Slight Risk (Level 2/5) including the majority of the Four State Region for Friday and Friday night. The risk for severe weather will be associated with a line of strong thunderstorms developing across our region and pushing east, with damaging winds as the primary threat. Additionally, isolated tornadoes and hail cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed for Friday evening into Friday night. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.